Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: Lyrica


 sarkin - Wed Jan 10, 2007 5:25 pm

I am on Lyrica for nerve pain. 75 mg/day. I take it right before bedtime, and have finally been sleeping well! My doc. wants me to take 150mg/day, but I think the 75 is working, and I am afraid that the morning dizziness will be worse.

My question is about Lryica and weight gain. I have read on other sites people who have gained considerable amount of weight on this drug (10-25 pounds). This concerns me, a lot, b/c I have history of an overeating eating disorder.

Any input would be helpful.

Thank you!
 Dr. Chan Lowe - Wed Jan 10, 2007 8:36 pm

User avatar If you feel that the current dose is working for you, you should discuss this with your doctor. If this dose truly is providing good pain control you may not need more.

If it isn't working for you and you are concerned about side effects, let your doctor know this also. There may be a different treatment for you that may have less side effects.

Weight gain is a common side effect of this medication. Unfortunately, there really is no way of knowing for sure who will have certain side effects, but people who already have a tendency to gain weight are more likely to experience weight gain as a side effect.

Hope this helps.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us